MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL LILLIPUT 1 NEW BORN HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL LILLIPUT 1 NEW BORN HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D901 + ADAPTORS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group (b)(6) received a report that, during priming of the water compartment, a leak was observed from the lilliput oxygenator.During follow up with the customer, sorin group (b)(6) has received a video that did not clarify if water entered the reservoir when priming the water side of lilliput oxygenator.The event occurred prior to any patient involvement.
 
Additional Manufacturer Narrative
Issue occurred prior to any patient involvement.Sorin group (b)(6) manufactures the lilliput 1 new born hollow fiber oxygenator.The incident occurred in (b)(6).During follow up with the customer, livanova has received a video showing the reported failure.Visual inspection of the provided video did not clarify if water entered the reservoir when priming the water side of lilliput oxygenator by means of dedicated holder.Therefore, a possible communication between water and blood sides cannot yet be completely ruled out.The oxygenator is available and has been requested for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not yet received.
 
Additional Manufacturer Narrative
Verification of the manufacturing record of the complained lot of lilliput oxygenator confirmed the oxygenator was released conforming to product specifications.Review of the livanova complaints database confirmed no other similar event relevant to the complained lot of oxygenator thus excluding any systematic issue.Visual inspection of the returned lilliput oxygenator did not identify any evident damage of the heat exchanger module.Functional test of the returned oxygenator did not reproduce any leakage for/through the heat exchange compartment: the device behaved as expected.Based on investigation results, it cannot be excluded that leakage event faced by customer was due to any of the following or by a combination of the following root causes: (i) defective lilliput holder, (ii) wearing of the o-rings of the lilliput holder, (iii) incorrect assembly of the oxygenator with the holder.Since the issue is not lilliput oxygenator related, no corrective action is deemed necessary.Livanova will keep monitoring the market for similar events.Based on available information, the event has been reassessed as not reportable.

Brand Name
LILLIPUT 1 NEW BORN HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key13340623
Report Number9680841-2022-00007
Device Sequence Number14432995
Product Code DTZ
UDI-Device Identifier08033178100274
UDI-Public(01)08033178100274(17)230723(10)2012150090(11)201215(240)05318
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K953835
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberD901 + ADAPTORS
Device Catalogue Number05318
Device Lot Number2012150090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown